Alert archive / California / Wind Advisories in 2011

Wind Advisory 37, NWS Los Angeles, CA

April 22, 2011

NWS Los Angeles, CA issued this wind advisory at Apr 22, 2011, 2:31 PM PDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2011, 2:31 PM PDT (21:31 UTC)
Expired
Apr 23, 2011, 10:10 AM PDT
In force
20 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

324 
WWUS76 KLOX 222131
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
231 PM PDT FRI APR 22 2011

...GUSTY WINDS ACROSS PORTIONS OF SOUTHWEST CALIFORNIA TONIGHT
THROUGH EARLY SUNDAY...

.A SERIES OF WEAK WEATHER SYSTEMS WILL BRING INCREASING WINDS TO
THE AREA TONIGHT THROUGH EARLY SUNDAY. WINDS THIS EVENING WILL BE
STRONGEST THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ
RANGE IN SOUTHERN SANTA BARBARA COUNTY. LATER TONIGHT AND SATURDAY
WINDS WILL INCREASE OVER THE INTERSTATE 5 CORRIDOR REGION AND
ANTELOPE VALLEY. BY SATURDAY AFTERNOON GUSTY WEST WINDS ARE
EXPECTED ALONG THE COASTAL AREAS FROM MALIBU TO VENTURA
COUNTY...THOUGH NO ADVISORIES ARE CURRENTLY IN EFFECT FOR THOSE
AREAS. GUSTY NORTHWEST WINDS ARE EXPECTED TO CONTINUE THROUGH THE
INTERSTATE 5 CORRIDOR AREA THROUGH EARLY SUNDAY AT LEAST WHILE
WINDS IN MOST OTHER AREAS DECREASE SATURDAY EVENING.

CAZ039-052-230545-
/O.NEW.KLOX.WI.Y.0037.110422T2131Z-110423T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA...
SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
231 PM PDT FRI APR 22 2011

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SATURDAY. 

* WINDS: NORTH TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH WILL DEVELOP LATER THIS AFTERNOON AND CONTINUE THROUGH THIS
  EARLY SATURDAY MORNING. STRONGEST THROUGH AND BELOW PASSES AND
  CANYONS OF THE SANTA YNEZ RANGE...INCLUDING PORTIONS OF HIGHWAYS
  101...154...AND 192.

* IMPACTS: SUDDEN GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF
  CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE
VEHICLES...ARE URGED TO USE CAUTION. RESIDENTS IN THE ADVISORY
AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS DEVELOP.
CLOSE WINDOWS AND SECURE OUTDOOR OBJECTS.

&&

$$

CAZ059-230545-
/O.NEW.KLOX.WI.Y.0037.110423T1000Z-110424T0400Z/
ANTELOPE VALLEY-
INCLUDING...LANCASTER...PALMDALE
231 PM PDT FRI APR 22 2011

...WIND ADVISORY IN EFFECT FROM 3 AM TO 9 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 PM PDT
SATURDAY. 

* TIMING: WINDS WILL INCREASE LATER TONIGHT WITH SOME ADVISORY
  LEVEL GUSTS POSSIBLE IN THE FOOTHILLS...THEN PEAK IN STRENGTH
  SATURDAY AFTERNOON INTO EARLY EVENING.

* WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE
  EXPECTED. THE STRONGEST WINDS WILL OCCUR IN THE
  FOOTHILLS...INCLUDING PORTIONS OF HIGHWAYS 14 AND 138.

* IMPACTS: SUDDEN GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF 
  CONTROL. REDUCED VISIBILITIES ARE ALSO POSSIBLE DUE TO BLOWING 
  DUST AND SAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE
VEHICLES...ARE URGED TO USE CAUTION. RESIDENTS IN THE ADVISORY
AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS DEVELOP.
CLOSE WINDOWS AND SECURE OUTDOOR OBJECTS.

&&

$$

CAZ053-054-230545-
/O.NEW.KLOX.WI.Y.0037.110423T1000Z-110424T1000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
231 PM PDT FRI APR 22 2011

...WIND ADVISORY IN EFFECT FROM 3 AM SATURDAY TO 3 AM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM SATURDAY TO 3 AM PDT
SUNDAY. 

* TIMING: WINDS WILL INCREASE LATER TONIGHT...PEAK SATURDAY
  MORNING...DECREASE SOMEWHAT SATURDAY AFTERNOON AND
  EVENING...THEN INCREASE AGAIN SATURDAY NIGHT AND EARLY SUNDAY. 

* WINDS: NORTH TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH.
  THE STRONGEST WINDS WILL OCCUR THROUGH THE INTERSTATE 5
  CORRIDOR.

* IMPACTS: SUDDEN GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF 
  CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE
VEHICLES...ARE URGED TO USE CAUTION. RESIDENTS IN THE ADVISORY
AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS
DEVELOP. CLOSE WINDOWS AND SECURE OUTDOOR OBJECTS.

&&

$$

WOFFORD
3 follow-up statements
561 
WWUS76 KLOX 230455
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
955 PM PDT FRI APR 22 2011

...GUSTY WINDS ACROSS PORTIONS OF SOUTHWEST CALIFORNIA TONIGHT
THROUGH EARLY SUNDAY...

.A SERIES OF WEAK WEATHER SYSTEMS WILL BRING INCREASING WINDS TO
THE AREA TONIGHT THROUGH EARLY SUNDAY. WINDS THIS EVENING WILL BE
STRONGEST THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ
RANGE IN SOUTHERN SANTA BARBARA COUNTY. LATER TONIGHT AND
SATURDAY WINDS WILL INCREASE OVER THE INTERSTATE 5 CORRIDOR
REGION AND ANTELOPE VALLEY. BY SATURDAY AFTERNOON GUSTY WEST
WINDS ARE EXPECTED ALONG THE COASTAL AREAS FROM MALIBU TO VENTURA
COUNTY...THOUGH NO ADVISORIES ARE CURRENTLY IN EFFECT FOR THOSE
AREAS. GUSTY NORTHWEST WINDS ARE EXPECTED TO CONTINUE THROUGH THE
INTERSTATE 5 CORRIDOR AREA THROUGH EARLY SUNDAY AT LEAST WHILE
WINDS IN MOST OTHER AREAS DECREASE SATURDAY EVENING.

CAZ039-052-231000-
/O.CON.KLOX.WI.Y.0037.000000T0000Z-110423T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA...
SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
955 PM PDT FRI APR 22 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY. 

* WINDS: NORTH TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH WILL CONTINUE THROUGH EARLY SATURDAY MORNING. STRONGEST
  THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ
  RANGE...INCLUDING PORTIONS OF HIGHWAYS 101...154...AND 192.

* IMPACTS: SUDDEN GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF 
  CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE
VEHICLES...ARE URGED TO USE CAUTION. RESIDENTS IN THE ADVISORY
AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS
DEVELOP. CLOSE WINDOWS AND SECURE OUTDOOR OBJECTS.

&&

$$

CAZ059-231300-
/O.CON.KLOX.WI.Y.0037.110423T1000Z-110424T0400Z/
ANTELOPE VALLEY-
INCLUDING...LANCASTER...PALMDALE
955 PM PDT FRI APR 22 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM PDT
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM PDT SATURDAY.

* TIMING: WINDS WILL INCREASE LATER TONIGHT WITH SOME ADVISORY 
  LEVEL GUSTS POSSIBLE IN THE FOOTHILLS...THEN PEAK IN STRENGTH 
  SATURDAY AFTERNOON INTO EARLY EVENING. 

* WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED
  DURING THE PEAK OF THE EVENT. THE STRONGEST WINDS WILL OCCUR IN THE
  FOOTHILLS... INCLUDING PORTIONS OF HIGHWAYS 14 AND 138.

* IMPACTS: SUDDEN GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF 
  CONTROL. REDUCED VISIBILITIES ARE ALSO POSSIBLE DUE TO BLOWING 
  DUST AND SAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE
VEHICLES...ARE URGED TO USE CAUTION. RESIDENTS IN THE ADVISORY
AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS
DEVELOP. CLOSE WINDOWS AND SECURE OUTDOOR OBJECTS.

&&

$$

CAZ053-054-231300-
/O.CON.KLOX.WI.Y.0037.110423T1000Z-110424T1000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
955 PM PDT FRI APR 22 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM SATURDAY TO 3 AM PDT
SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM SATURDAY TO 3 AM PDT
SUNDAY. 

* TIMING: WINDS WILL INCREASE LATER TONIGHT...PEAK SATURDAY 
  MORNING...DECREASE SOMEWHAT SATURDAY AFTERNOON AND EVENING... 
  THEN INCREASE AGAIN SATURDAY NIGHT AND EARLY SUNDAY. 

* WINDS: NORTH TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. 
  THE STRONGEST WINDS WILL OCCUR THROUGH THE INTERSTATE 5 
  CORRIDOR. 

* IMPACTS: SUDDEN GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF 
  CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE
VEHICLES...ARE URGED TO USE CAUTION. RESIDENTS IN THE ADVISORY
AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS
DEVELOP. CLOSE WINDOWS AND SECURE OUTDOOR OBJECTS.

&&

$$
305 
WWUS76 KLOX 230956
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
256 AM PDT SAT APR 23 2011

...GUSTY WINDS ACROSS PORTIONS OF SOUTHWEST CALIFORNIA TONIGHT
THROUGH EARLY SUNDAY...

.A SERIES OF WEAK WEATHER SYSTEMS WILL BRING INCREASING WINDS TO
THE AREA TODAY THROUGH EARLY SUNDAY. TODAY...WINDS WILL INCREASE
OVER THE INTERSTATE 5 CORRIDOR REGION AND ANTELOPE VALLEY. BY
THIS AFTERNOON GUSTY WEST WINDS ARE EXPECTED ALONG THE COASTAL
AREAS FROM MALIBU TO VENTURA COUNTY...ALTHOUGH THESE WINDS ARE
EXPECTED TO REMAIN BELOW ADVISORY LEVELS. GUSTY NORTHWEST WINDS
ARE EXPECTED TO CONTINUE THROUGH THE INTERSTATE 5 CORRIDOR AREA
THROUGH EARLY SUNDAY AT LEAST WHILE WINDS IN MOST OTHER AREAS
DECREASE THIS EVENING.

CAZ039-052-231100-
/O.EXP.KLOX.WI.Y.0037.000000T0000Z-110423T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA...
SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
256 AM PDT SAT APR 23 2011

...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING. 

$$

CAZ059-231600-
/O.CON.KLOX.WI.Y.0037.110423T1000Z-110424T0400Z/
ANTELOPE VALLEY-
INCLUDING...LANCASTER...PALMDALE
256 AM PDT SAT APR 23 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* TIMING: WINDS WILL INCREASE THIS MORNING WITH SOME ADVISORY
  LEVEL GUSTS POSSIBLE IN THE FOOTHILLS...THEN PEAK IN STRENGTH
  THIS AFTERNOON INTO EARLY EVENING.

* WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED
  DURING THE PEAK OF THE EVENT. THE STRONGEST WINDS WILL OCCUR IN
  THE FOOTHILLS...INCLUDING PORTIONS OF HIGHWAYS 14 AND 138.

* IMPACTS: SUDDEN GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF 
  CONTROL. REDUCED VISIBILITIES ARE ALSO POSSIBLE DUE TO BLOWING 
  DUST AND SAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE
VEHICLES...ARE URGED TO USE CAUTION. RESIDENTS IN THE ADVISORY
AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS
DEVELOP. CLOSE WINDOWS AND SECURE OUTDOOR OBJECTS.

&&

$$

CAZ053-054-231600-
/O.CON.KLOX.WI.Y.0037.110423T1000Z-110424T1000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
256 AM PDT SAT APR 23 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY. 

* TIMING: WINDS WILL INCREASE THIS MORNING...DECREASE SOMEWHAT BY
  THIS AFTERNOON AND EVENING...THEN INCREASE AGAIN TONIGHT AND
  EARLY SUNDAY.

* WINDS: NORTH TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH.
  THE STRONGEST WINDS WILL OCCUR THROUGH THE INTERSTATE 5
  CORRIDOR.

* IMPACTS: SUDDEN GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF 
  CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE
VEHICLES...ARE URGED TO USE CAUTION. RESIDENTS IN THE ADVISORY
AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS
DEVELOP. CLOSE WINDOWS AND SECURE OUTDOOR OBJECTS.

&&

$$

RAT
017 
WWUS76 KLOX 231710
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1010 AM PDT SAT APR 23 2011

...GUSTY WINDS OVER THE ANTELOPE VALLEY TODAY...

.MODERATE WINDS ALOFT WITH A TIGHTENING PRESSURE GRADIENT WILL
PRODUCE GUSTY WINDS OVER THE ANTELOPE VALLEY THROUGH THIS EVENING.

CAZ059-240115-
/O.CAN.KLOX.WI.Y.0037.000000T0000Z-110424T0400Z/
/O.NEW.KLOX.WI.Y.0038.110423T1900Z-110424T0400Z/
ANTELOPE VALLEY-
INCLUDING...LANCASTER...PALMDALE
1010 AM PDT SAT APR 23 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY UNTIL 9 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* TIMING: WINDS WILL INCREASE BY THIS AFTERNOON...THEN CONTINUE
  THROUGH THIS EVENING BEFORE WEAKENING SOME.

* WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. THE
  STRONGEST WINDS WILL OCCUR IN THE HILLS.

* IMPACTS: GUSTY CROSS WINDS CAN MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLE TRAVELING ON
  HIGHWAYS 14 AND 138. REDUCED VISIBILITIES ARE ALSO POSSIBLE DUE
  TO BLOWING DUST AND SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE
VEHICLES...ARE URGED TO USE CAUTION. 

&&

$$

CAZ053-054-231815-
/O.CAN.KLOX.WI.Y.0037.000000T0000Z-110424T1000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
1010 AM PDT SAT APR 23 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY. 

ALTHOUGH AREAS OF WEST TO NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS
TO AROUND 35 MPH WILL FORM THIS AFTERNOON...WINDS ARE EXPECTED TO
REMAIN UNDER ADVISORY THRESHOLDS THROUGH TONIGHT. STRONGER WINDS
ARE POSSIBLE LATE SUNDAY THROUGH TUESDAY.


$$

KITTELL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 22, 1:50 PM PDT, 41 minutes earlier.

Area forecast discussion, Apr 22, 1:50 PM PDT, 41 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
150 PM PDT FRI APR 22 2011

.SYNOPSIS...

SEVERAL WEAK SYSTEMS WILL MOVE THROUGH THE AREA OVER THE
WEEKEND...BRINGING AN INCREASE IN CLOUDS WITH POSSIBLE DRIZZLE OR
LIGHT SHOWERS LATE SATURDAY INTO EARLY SUNDAY. A WARMING TREND IS
EXPECTED TO BEGIN MONDAY AND PEAK MIDWEEK WITH GUSTY NORTHERLY
WINDS AT TIMES.

&&

.SHORT TERM (TODAY-MON)...YET ANOTHER WEAK SYSTEM IS APPROACHING
FROM THE WEST THIS AFTERNOON. LOW LVL MOISTURE IS INITIALLY PRETTY
LIMITED BUT IS EXPECTED TO INCREASE WITH A SECONDARY IMPULSE COMING
IN LATE SAT AND EARLY SUNDAY. IN THE MEANTIME, CLOUDS WILL BE
INCREASING LATER TODAY AND TONIGHT ACROSS SBA AND SLO COUNTIES. THE
MARINE INVERSION IS PRETTY WEAK AND 12Z MODELS STILL SHOWED A RATHER
CHAOTIC DISTRIBUTION SATURDAY MORNING. IN FACT, THE NAM IS SHOWING A
GOOD BURST OF NORTHERLY WIND THIS EVENING THROUGH SBA AND LATER
TONIGHT ACROSS THE I5 CORRIDOR, WITH SOME OF THIS NORTH WIND
FILTERING DOWN INTO THE LA/VTU VALLEYS BY SAT MORNING. SO A TRICKY
CLOUD FORECAST TONIGHT. EITHER WAY SHOULD HAVE DECENT CLEARING
SATURDAY AFTERNOON SOUTH OF PT CONCEPTION WITH TEMPS SIMILAR TO
TODAY.

THE INCREASE IN NORTHWEST FLOW BEHIND THE INITAL FRONTAL PASSAGE
TONIGHT AND EARLY SATURDAY SHOULD BE ENOUGH FOR ADVISORY LEVEL WINDS
THROUGH AND BELOW THE SANTA YNEZ RANGE AS WELL AS THE I5 CORRIDOR
AND AV, WITH THE LATTER TWO AREAS REMAINING GUSTY WELL INTO SATURDAY
EVENING AND POSSIBLY INTO SUNDAY MORNING AS WELL. MODELS ALSO SHOWED
PRETTY GUSTY WINDS THROUGH THE SBA CHANNEL INTO COASTAL VENTURA
COUNTY SATURDAY AFTERNOON, POSSIBLY WITH NEAR ADVISORY LEVEL GUSTS
NEAR THE BEACHES SO THIS WILL HAVE TO MONITORED CLOSELY.

THE SECOND AND FINAL PART OF THIS TROF WILL MOVE IN SATURDAY NIGHT
AND EARLY SUNDAY WITH A BETTER CHANCE OF MEASUREABLE PRECIP NORTH OF
PT CONCEPTION AND AREAS OF DRIZZLE ACROSS VENTURA AND LA COUNTIES.
NORTHERLY FLOW THROUGH THE INTERSTATE 5 CORRIDOR WILL ALSO PUSH UP
CLOUDS AND FOG IN THAT AREA THROUGH SUNDAY. CLOUDS SHOULD START
CLEARING FROM THE NORTH SUNDAY AFTERNOON BUT PROBABLY JUST PARTIAL
AFTERNOON CLEARING OVER LA/VENTURA COUNTIES AND SLIGHTLY COOLER
HIGHS. WINDS AGAIN MAY BE CLOSE TO ADVISORY LEVELS THROUGH THE SANTA
YNEZ RANGE SATURDAY NIGHT.

DECENT NORTHWEST FLOW CONTINUES SUNDAY NIGHT INTO MONDAY, AND LOW
CLOUD COVERAGE SHOULD BE LESS THAN PREVIOUS NIGHT. IN FACT, CURRENT
FORECAST MAY BE A BIT TOO PESSIMISTIC, ESPECIALLY FOR THE LA/VENTURA
VALLEYS. GOOD WARMING TREND ON TAP MONDAY WITH HIGHS UP A GOOD 5-10
DEGREES IN MOST AREAS, PERHAPS MORE IN THE VALLEYS. STRONG NORTHWEST
WINDS A GOOD BET MONDAY EVENING THROUGH THE SANTA YNEZ RANGE AND I5
CORRIDOR AREAS, POSSIBLY REACHING THE LA/VENTURA VALLEYS AS WELL.

.LONG TERM (TUE-FRI)...WARMING TREND TO REALLY KICK IN GEAR TUESDAY
AND PEAK WED AS LOW LVL FLOW SHIFTS TO THE NORTHEAST AND THE RIDGE
AXIS MOVES OVERHEAD. THEN COOLING THU AND FRI AS A TROF MOVES INTO
THE PAC NW. NO CLOUDS EXPECTED, BUT A GOOD ONSHORE TREND IN THE
GRADIENTS WILL USHER IN COOLER MARITIME AIR INTO THE VALLEYS,
ESPECIALLY BY FRIDAY.

&&

.AVIATION...22/1745Z...
MODERATE CONFIDENCE IN VFR EVERYWHERE THROUGH TODAY...EXCEPT
LINGERING MVFR CIGS AT KSBA UNTIL THE WIND SHIFTS TO THE WEST AT
20-21Z. MODERATE CONFIDENCE IN OVERALL CIGS FOR TONIGHT THROUGH
FRIDAY...WITH SLIGHTLY IMPROVED CATS FROM LAST NIGHT...THOUGH
CONFIDENCE REMAINS LOW ON EXACT TIMING. 20 PERCENT CHANCE OF LIFR
CATS AT KPRB AFTER 10Z. GUSTY WINDS EXPECTED AT KSMX KSBP AND KSBA.
GUSTY WINDS ARE ALSO EXPECTED AT KPMD AND KWJF...NOT AS STRONG
DURING THE DAY AS YESTERDAY...BUT SHOULD PERSIST THROUGH THE NIGHT.
KSBA MAY HAVE LLWS CONCERNS FROM 00-12Z FROM NORTHERLY WINDS.

KLAX...VFR CATS LIKELY DOMINANT CONDITION THROUGH 03Z...THOUGH
OCCASIONAL BKN035 THROUGH 22Z. MVFR STRATUS WILL RETURN SOMETIME
BETWEEN 03Z AND 08Z...WITH BETTER CHANCE LATER IN THE WINDOW. WEAK
COASTAL EDDY MAY PRODUCE LIGHT SOUTHEAST WINDS AFTER 08Z...BUT
LIKELY TO REMAIN BELOW 6KT.

KBUR...40 PERCENT CHANCE OF OCCASIONAL BKN025 THROUGH 22Z...WITH
SCT030 LIKELY DOMINANT CONDITION. MVFR STRATUS WILL RETURN SOMETIME
BETWEEN 06Z AND 12Z...WITH BETTER CHANCE LATER IN THE WINDOW.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...WOFFORD
AVIATION...KITTELL
SYNOPSIS...BARTLING

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 22, 2:22 PM PDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
222 PM PDT FRI APR 22 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-231300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
222 PM PDT FRI APR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

GUSTY NORTHWEST WINDS ARE EXPECTED IN SOUTHERN SANTA BARBARA COUNTY
THIS EVENING AND ACROSS THE ANTELOPE VALLEY AND INTERSTATE 5
CORRIDOR LATER TONIGHT.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED IN THE INTERSTATE 5
CORRIDOR AREA AND ANTELOPE VALLEY SATURDAY INTO EARLY SUNDAY.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WOFFORD

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 2:41 PM PDTSmall Craft AdvisoryLOX30 hr

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.